Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 158, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 7, 2005, 6:44 PM MDT for Sioux County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2005, 6:44 PM MDT (00:44 UTC)
- Expired
- Sep 7, 2005, 7:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 184 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:15 PM MDT | HAIL 0.75 | 12 Sw Crawford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 080044 SVRCYS NEC165-080130- /O.NEW.KCYS.SV.W.0158.050908T0044Z-050908T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 644 PM MDT WED SEP 7 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 730 PM MDT * AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR GLEN...OR ABOUT 33 MILES SOUTHWEST OF CHADRON...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN BY 650 PM MDT LAT...LON 4272 10350 4271 10373 4235 10372 4234 10348 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 080058 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 658 PM MDT WED SEP 7 2005 NEC165-080130- /O.CON.KCYS.SV.W.0158.000000T0000Z-050908T0130Z/ SIOUX NE- 658 PM MDT WED SEP 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR EAST CENTRAL SIOUX COUNTY... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GLEN...OR ABOUT 33 MILES SOUTHWEST OF CHADRON...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SIOUX COUNTY AT 710 PM MDT LAT...LON 4272 10350 4265 10368 4244 10370 4234 10348 $$ SOWKO
000 WWUS55 KCYS 080130 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT WED SEP 7 2005 NEC165-080139- /O.EXP.KCYS.SV.W.0158.000000T0000Z-050908T0130Z/ SIOUX NE- 729 PM MDT WED SEP 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY EXPIRES AT 730 PM MDT... AT 729 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4272 10350 4265 10368 4244 10370 4234 10348 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:30 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Sep 7, 2:30 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT WED SEP 7 2005 .SHORT TERM...RETURN FLOW SETTING UP ACROSS THE PLAINS THIS AFTERNOON WITH LOW LEVEL MOISTURE INCREASING. PRONOUNCED DRYLINE HAS FORMED ROUGHLY JUST EAST OF I-25. DEW POINTS ARE IN THE 60S ACROSS MOST OF THE NEBRASKA PANHANDLE AND SURFACE BASED CAPES HAVE RISEN TO OVER 2000 J/KG. WE ARE SEEING A CLUSTER OF STORMS MOVE THROUGH THE EXTREME SOUTHERN PANHANDLE EARLY THIS AFTERNOON. WHAT DOES DEVELOP LATE THIS AFTERNOON AND THIS EVENING WILL HAVE A CHANCE OF REACHING SEVERE THRESHOLDS AS THE DRYLINE INCHES TOWARDS THE NEBRASKA BORDER. DRIER AIR CONTINUES TO PUSH EASTWARD TOMORROW AND OUT OF THE FORECAST AREA. WHILE THERE IS SOME INSTABILITY REMAINING...THE SEVERE THREAT IS DIMINISHED. AGAIN...CANNOT ENVISION MORE THAN ISOLATED RAINFALL WITH THE LACK OF ANY MID/UPPER LEVEL FORCING. PANHANDLE HIGHS TOMORROW WILL BE QUITE A BIT WARMER THAN TODAY UNDER THE DRIER REGIME. .LONG TERM...SW FLOW WILL OCCUR ALOFT FRI AS AN UPPER TROUGH DIGS INTO THE PAC NW. WEST TO SOUTHWEST WINDS WILL OCCUR AT THE SURFACE AS SURFACE LOW MOVES ACROSS THE NORTHERN PLAINS. LOW LEVELS WILL BE DRY...HOWEVER SOME MID LEVEL MOISTURE WILL BE PRESENT OVER THE AREA. LIS WILL BE FROM 0 TO -3 EAST OF THE LARAMIE RANGE FRIDAY AFTERNOON...WITH CAPE VALUES OVER 1000 J/KG. WILL MENTION A CHANCE OF LATE DAY THUNDERSTORMS FOR THE AREA. FOR SAT AND SUN...SLIGHTLY COOLER TEMPERATURES WILL OCCUR WITH INCREASED MID LEVEL MOISTURE. WILL KEEP A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE FORECAST FOR BOTH DAYS. THE MAIN UPPER TROUGH OVER THE PAC NW WILL MOVE SLOWLY ACROSS THE WEST FROM MONDAY THROUGH WEDNESDAY...WITH THE TROUGH AXIS MOVING INTO WRN WY. THE TROUGH WILL WEAKEN AS IT MOVES INTO THE AREA. SW FLOW WILL CONTINUE ALOFT OVER THE CWA DURING THIS TIME. A COLD FRONT WILL MOVE ACROSS THE CWA MONDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED EACH DAY. HIGH TEMPERATURES THROUGH THE EXTENDED PERIOD WILL BE AROUND NORMAL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && POMEROY/KMD
Hazardous weather outlook, Sep 7, 10:23 AM MDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MDT WED SEP 7 2005 NEZ001>003-019>021-055-WYZ060-081200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- NIOBRARA- 1023 AM MDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY NEAR THE SOUTH DAKOTA BORDER. STORMS MAY PRODUCE DIME SIZE HAIL OR LARGER AND WINDS IN EXCESS OF 60 MPH. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN. THE SEVERE WEATHER THREAT WILL END BY 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. NEZ054-WYZ059-061>070-081200- KIMBALL-CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1023 AM MDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.